Alert archive / Missouri / Severe Thunderstorm Warnings in 1995
Severe Thunderstorm Warning 211, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Sep 30, 1995, 7:30 PM CDT for Morgan County, Missouri. It was in force for 18 min.
The area
The counties it named.
The facts
- Issued
- Sep 30, 1995, 7:30 PM CDT (00:30 UTC)
- Expired
- Sep 30, 1995, 7:48 PM CDT
- In force
- 18 min
- Issued by
- NWS Springfield, MO
- Area
- Whole counties
County Morgan County, MO
The radar
The Pleasant Hill radar (KEAX), 127 km from the middle of the area, began a volume at 00:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 0.5 hours before the alert went out and 188 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 446 J/kg
- Mixed-layer CIN
- -23 J/kg
- Mixed-layer LCL
- 1358 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 140 m²/s²
- 0-3 km storm-relative helicity
- 195 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 2.5
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KSGF 010031 RRA SVRSGF MOC141-010115- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SPRINGFIELD MO 730 PM CDT SAT SEP 30 1995 THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 815 PM CDT FOR PEOPLE IN THE FOLLOWING LOCATION... IN CENTRAL MISSOURI ...MORGAN COUNTY AT 728 PM...DOPPLER RADAR IN SPRINGFIELD WAS INDICATING A SEVERE THUNDERSTORM 5 MILES EAST OF COLE CAMP. THIS STORM WAS MOVING TO THE NORTHEAST AT 45 MPH AND WILL AFFECT THE TOWNS OF FLORENCE AND SYRACUSE BY 740 PM. THIS STORM HAS PRODUCED WIND DAMAGE BETWEEN WARSAW AND COLE CAMP AROUND 715 PM. THIS IS A DANGEROUS STORM. IF YOU ARED IN ITS PATH YOU SHOULD PREPARE FOR DAMAGING WIND IN EXCESS OF 55 MPH...LARGE HAIL...AND DEADLY LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT STAY AWAY FROM WINDOWS. LINDENBERG
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 30, 2:23 PM CDT, 5 hours 7 minutes earlier.
Area forecast discussion, Sep 30, 2:23 PM CDT, 5 hours 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 225 PM CDT SAT SEP 30 1995 ECHOES BEGINNING TO FORM ON 88D ACROSS W MO IN VERY MOIST UNSTABLE AIR. 19Z SFC ANALYSIS SHOWG COLD FRONT LOCATED ACROSS E KS. AHEAD OF FRONT DP IN THE MID 60S INTO W HALF OF MO. LI'S IN THIS AREA -4 OR LESS. WW 1001 JUST ISSUED BY SELS FOR THIS AREA. TRW WILL CONTINUE TO FIRE ALONG AND AHEAD OF FRONTAL BOUNDARY. FLASH FLOODING WONT BE A PROBLEM AS STORMS WILL RACE OFF TO THE NORTHEAST WITH STRONG MID-LEVEL FLOW. SKIES WILL BEGIN CLEARING OVERNIGHT AS FRONTAL BOUNDARY MOVES TO THE EAST AND UPPER LEVEL WAVE RACES TO THE NORTHEAST. NEXT COUPLE OF DAYS LOOK GOOD WITH PLENTY OF SUNSHINE AND NEAR NORMAL OR SLIGHTLY BELOW TEMPS. FWC AND FAN FAIRLY SIMILAR AND SEEM TO HAVE A FAIRLY GOOD HANDLE ON THINGS. SGF BB 56/75 51/73 52 055-0 JLN BB 55/77 52/74 52 054-0 LINDENBERG
In the hours before
Special weather statement, Sep 30, 5:30 PM CDT, 2 hours before
KSZ073-097-101-MOZ055>057-066>069-077>081-088>091-093>095-101>103- 310130- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 530 PM CDT SAT SEP 30 1995 ...A SEVERE THUNDERSTORM WATCH IN EFFECT UNTIL 9 PM FOR PORTIONS OF SOUTHWEST AND CENTRAL MISSOURI AND EXTREME SOUTHEAST KANSAS... AT 532 PM...SEVERAL LINES OF THUNDERSTORMS CONTINUE TO MOVE ACROSS SOUTHEAST KANSAS...AND SOUTHWEST INTO CENTRAL MISSOURI. THE STORMS WERE WEST OF A COLUMBIA...TO LEBANON...TO SPRINGFIELD...TO MONETT LINE. THE STRONGEST STORMS CAPABLE OF WINDS TO 50 MPH...HAIL... HEAVY RAIN...AND DANGEROUS LIGHTNING. THE STRONGEST STORMS WERE LOCATED NEAR CAMDENTON AND THE LAKE OF THE OZARKS AREA AND IN A NARROW LINE FROM STOCKTON LAKE TO NEAR MT VERNON. THE STORMS WERE MOVING NORTHEAST AT 50 MPH. PERSONS IN THE WATCH AREA SHOULD REMAIN ALERT THIS EVENING AND LISTEN FOR POSSIBLE WARNINGS. LOOKING AHEAD THE AREA OF THUNDERSTORMS WILL CONTINUE TO MOVE SLOWLY EAST ACROSS THE AREA WITH THE LEBANON TO SPRINGFIELD AREA IN LINE TO GET SOME OF THESE STORMS BETWEEN 630 AND 9 PM. RIDDLE
Special weather statement, Sep 30, 5:37 PM CDT, 1 hour 53 minutes before
KSZ073-097-101-MOZ055>057-066>069-077>081-088>091-093>095-101>103- 310130- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 530 PM CDT SAT SEP 30 1995 ...A SEVERE THUNDERSTORM WATCH IN EFFECT UNTIL 9 PM FOR PORTIONS OF SOUTHWEST AND CENTRAL MISSOURI AND EXTREME SOUTHEAST KANSAS... AT 532 PM...SEVERAL LINES OF THUNDERSTORMS CONTINUE TO MOVE ACROSS SOUTHEAST KANSAS...AND SOUTHWEST INTO CENTRAL MISSOURI. THE STORMS WERE WEST OF A COLUMBIA...TO LEBANON...TO SPRINGFIELD...TO MONETT LINE. THE STRONGEST STORMS CAPABLE OF WINDS TO 50 MPH...HAIL... HEAVY RAIN...AND DANGEROUS LIGHTNING. THE STRONGEST STORMS WERE LOCATED NEAR CAMDENTON AND THE LAKE OF THE OZARKS AREA AND IN A NARROW LINE FROM STOCKTON LAKE TO NEAR MT VERNON. THE STORMS WERE MOVING NORTHEAST AT 50 MPH. PERSONS IN THE WATCH AREA SHOULD REMAIN ALERT THIS EVENING AND LISTEN FOR POSSIBLE WARNINGS. LOOKING AHEAD THE AREA OF THUNDERSTORMS WILL CONTINUE TO MOVE SLOWLY EAST ACROSS THE AREA WITH THE LEBANON TO SPRINGFIELD AREA IN LINE TO GET SOME OF THESE STORMS BETWEEN 630 AND 9 PM. RIDDLE
Special weather statement, Sep 30, 5:40 PM CDT, 1 hour 50 minutes before
KSZ073-097-101-MOZ055>057-066>069-077>081-088>091-093>095-101>103- 310130- SPECIAL WEATHER STATEMENT ...COR FOR WRDG 2ND PARA NATIONAL WEATHER SERVICE SPRINGFIELD MO 540 PM CDT SAT SEP 30 1995 ...A SEVERE THUNDERSTORM WATCH IN EFFECT UNTIL 9 PM FOR PORTIONS OF SOUTHWEST AND CENTRAL MISSOURI AND EXTREME SOUTHEAST KANSAS... AT 532 PM...SEVERAL LINES OF THUNDERSTORMS CONTINUE TO MOVE ACROSS SOUTHEAST KANSAS...AND SOUTHWEST INTO CENTRAL MISSOURI. THE STORMS WERE WEST OF A COLUMBIA...TO LEBANON...TO SPRINGFIELD...TO MONETT LINE. THE STRONGEST STORMS CAPABLE OF WINDS TO 50 MPH...HAIL... HEAVY RAIN...AND DANGEROUS LIGHTNING WERE LOCATED NEAR CAMDENTON AND THE LAKE OF THE OZARKS AREA AND IN A NARROW LINE FROM STOCKTON LAKE TO MT VERNON. THE STORMS WERE MOVING NORTHEAST AT 50 MPH. PERSONS IN THE WATCH AREA SHOULD REMAIN ALERT THIS EVENING AND LISTEN FOR POSSIBLE WARNINGS. LOOKING AHEAD THE AREA OF THUNDERSTORMS WILL CONTINUE TO MOVE SLOWLY EAST ACROSS THE AREA WITH THE LEBANON TO SPRINGFIELD AREA IN LINE TO GET SOME OF THESE STORMS BETWEEN 630 AND 9 PM. RIDDLE
Special weather statement, Sep 30, 5:44 PM CDT, 1 hour 46 minutes before
KSZ073-097-101-MOZ055>057-066>069-077>081-088>091-093>095-101>103- 310130- SPECIAL WEATHER STATEMENT ...COR FOR WRDG 2ND PARA NATIONAL WEATHER SERVICE SPRINGFIELD MO 540 PM CDT SAT SEP 30 1995 ...A SEVERE THUNDERSTORM WATCH IN EFFECT UNTIL 9 PM FOR PORTIONS OF SOUTHWEST AND CENTRAL MISSOURI AND EXTREME SOUTHEAST KANSAS... AT 532 PM...SEVERAL LINES OF THUNDERSTORMS CONTINUE TO MOVE ACROSS SOUTHEAST KANSAS...AND SOUTHWEST INTO CENTRAL MISSOURI. THE STORMS WERE WEST OF A COLUMBIA...TO LEBANON...TO SPRINGFIELD...TO MONETT LINE. THE STRONGEST STORMS CAPABLE OF WINDS TO 50 MPH...HAIL... HEAVY RAIN...AND DANGEROUS LIGHTNING WERE LOCATED NEAR CAMDENTON AND THE LAKE OF THE OZARKS AREA AND IN A NARROW LINE FROM STOCKTON LAKE TO MT VERNON. THE STORMS WERE MOVING NORTHEAST AT 50 MPH. PERSONS IN THE WATCH AREA SHOULD REMAIN ALERT THIS EVENING AND LISTEN FOR POSSIBLE WARNINGS. LOOKING AHEAD THE AREA OF THUNDERSTORMS WILL CONTINUE TOT MOVE SLOWLY EAST ACROSS THE AREA WITH THE LEBANON TO SPRINGFIELD AREA IN LINE TO GET SOME OF THESE STORMS BETWEEN 630 AND 9 PM. RIDDLE
Local storm report, Sep 30, 5:59 PM CDT, 1 hour 31 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
559 PM CDT SAT SEP 30 1995
TIME (CDT) .....CITY LOCATION..... ST ...EVENT/REMARKS...
....COUNTY LOCATION....
0419 PM ARCOLA MO THUNDERSTORM WIND
09/30/95 DADE CO GARAGE AND OTHER OUTBUILDINGS
DAMAGED.
0429 PM 5NE ARCOLA MO THUNDERSTORM WIND
09/30/95 CEDAR CO TREES DOWN.
0450 PM FAIR PLAY MO THUNDERSTORM WIND
09/30/95 POLK CO TREES DOWN.
RUNNELSLocal storm report, Sep 30, 6:00 PM CDT, 1 hour 30 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
559 PM CDT SAT SEP 30 1995
TIME (CDT) .....CITY LOCATION..... ST ...EVENT/REMARKS...
....COUNTY LOCATION....
0419 PM ARCOLA MO THUNDERSTORM WIND
09/30/95 DADE CO GARAGE AND OTHER OUTBUILDINGS
DAMAGED.
0429 PM 5NE ARCOLA MO THUNDERSTORM WIND
09/30/95 CEDAR CO TREES DOWN.
0450 PM FAIR PLAY MO THUNDERSTORM WIND
09/30/95 POLK CO TREES DOWN.
RUNNELSNearby
Severe Thunderstorm Warnings in Missouri, 1995Every severe thunderstorm warning in 1995
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.